Hail, Scott
- When
- July 3, 6:40 AM CST
- Where
- Scott County, Scott State Park
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -100.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 3, 2:30 AM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT SUN JUL 3 2005 .DISCUSSION... THIS AFTERNOON AND TONIGHT... ...SIGNIFICANT SEVERE WX EVENT EXPECTED FOR SOUTHWEST KANSAS... A REGIONAL OUTBREAK OF SEVERE WEATHER IS EXPECTED TO IMPACT MUCH OF SOUTHWEST KANSAS THIS AFTERNOON AND TONIGHT. 12Z UPPER AIR ANALYSIS SHOWED A STRONG 200-250MB JET (60 TO 80KTS) NOSING INTO THE SOUTHERN ROCKIES. THIS CAN BE SEEN AS WELL ON WATER VAPOR LOOP. ANOTHER UPPER JET WAS LOCATED ACROSS THE DAKOTAS. A FAVORABLE COUPLED JET STREAK STRUCTURE APPEARS EVIDENT, WHICH WOULD SUPPORT INCREASED DEEP TROPOSPHERIC UPWARD MOTION ON THE HIGH PLAINS. 15Z SURFACE MAP SHOWED IMPRESSIVE UPPER 60S TO NEAR 70 DEWPOINTS ADVECTING NORTHWESTWARD TOWARDS THE OK-KS STATE BORDER. AN OLD OUTFLOW BOUNDARY WAS STILL SOMEWHAT APPARENT OVER NORTHWEST OKLAHOMA. OUR LOCAL SHORT-FUSE COMPOSITE TOOL SHOWS AN IMPRESSIVE AREA OF PERSISTENT MOISTURE CONVERGENCE...WHERE THE REMNANT OUTFLOW BOUNDARY INTERSECTS AN INCREASINGLY CONVERGENT DRYLINE...JUST AHEAD OF THE APPROACHING UPPER JET STREAK. WITH UPPER 60S DEWPOINTS AND TEMPERATURES REACHING THE MID-UPPER 90S BY LATE AFTERNOON, EXTREME CONVECTIVE INSTABILITY WILL BE PRESENT ACROSS ALL OF SOUTHWEST KANSAS WITH SURFACE BASED CAPES MAXED OUT IN THE 4000-5000 J/KG RANGE. FARTHER NORTH, THE ADVANCING COLD FRONT WILL BE PUSHING INTO NORTHWEST KANSAS LATE THIS AFTERNOON. THE MORNING WARM ADVECTION THUNDERSTORM ACTIVITY IN NORTHWEST KANSAS CONTINUED TO MOVE EAST, ALSO LEAVING OUT AN OUTFLOW BOUNDARY. THERE WILL BE TWO AREAS OF CONCERN FOR SIGNIFICANT SEVERE WEATHER, INITIALLY. THE FIRST BEING IN FAR SOUTHWEST KANSAS FROM HUGOTON TO SYRACUSE EAST TO ROUGHLY CIMARRON TO MEADE...IN THE AREA OF MAXIMIZED CONVERGENCE NEAR DRYLINE/OUTFLOW BOUNDARY INTERSECTION. RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED WITH AT LEAST ONE SIGNIFICANT SUPERCELL POSSIBLE, CAPABLE OF PRODUCING BASEBALL SIZE HAIL, EXTREMELY STRONG WINDS TO 80 MPH, AND TORNADOES. THE SECOND AREA OF CONCERN WILL BE WITH THE COLD FRONT FARTHER NORTH. STORMS WILL DEVELOP IN MORE OF A CLUSTERED MODE, WITH EMBEDDED SUPERCELLS, INITIALLY. LARGE HAIL TO BASEBALL SIZE AS WELL AS DESTRUCTIVE WINDS TO 80MPH, AND AN ISOLATED TORNADO ARE POSSIBLE AS WELL...INITIALLY ALONG AND NORTH OF I-70 LATE THIS AFTERNOON...THEN SPREADING SOUTH AS A VERY WELL ORGANIZED FORWARD PROPAGATING MCS, OVERTAKING MUCH OF SOUTHWEST KANSAS. THERE IS THE LIKELIHOOD OF A WIDESPREAD DAMAGING WIND EVENT WITH THIS FORWARD PROPAGATING MCS THIS EVENING, MAINLY FROM 7PM TO MIDNIGHT. THE 12KM NAM HAS BEEN AMAZINGLY CONSISTENT IN SHOWING THIS SCENARIO OVER THE PAST SEVERAL RUNS. THE 00Z/3 EXPERIMENTAL 4KM WRF ON THE WEB ALSO SHOWS A COHERENT FORWARD PROPAGATING MCS. WILL UPDATE THE HWO FOR A LITTLE MORE DETAILED WORDING, MENTIONING VERY LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WIND THREAT TO 80 MPH, AS WELL AS ISOLATED TORNADOES. UMSCHEID
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 524 AM CDT SUN JUL 3 2005 KSZ030-031-043>046-061>066-074>081-084>090-041100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 524 AM CDT (424 AM MDT) SUN JUL 3 2005 .DAY ONE...TODAY AND TONIGHT LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHWESTERN KANSAS. THUNDERSTORMS INITIALLY WILL DEVELOP ALONG A COLD FRONT IN THE HAYS AND LACROSSE AREAS NEAR 400 PM. SUBSEQUENT DEVELOPMENT ALONG THE FRONT WILL SPREAD BACK TO DODGE CITY, GARDEN CITY AND CIMARRON BY 600 PM AND TO ELKHART AND LIBERAL BY 700 PM. THE THUNDERSTORMS WILL EVOLVE INTO A CLUSTER THAT WILL ADVANCE SOUTHWARD ACROSS MUCH OF SOUTHERN KANSAS INTO OKLAHOMA BY MIDNIGHT. DAMAGING WINDS WILL BECOME THE PRIMARY SEVERE WEATHER THREAT BY LATE EVENING. A COLD FRONT THAT EXTENDED FROM SOUTHEASTERN SOUTH DAKOTA ACROSS NEBRASKA TO NORTHERN COLORADO EARLY THIS MORNING WILL MOVE INTO NORTHERN KANSAS AND BECOME NEARLY STATIONARY BY LATE MORNING. ABUNDANT LOW LEVEL MOISTURE WILL POOL ALONG THE COLD FRONT AND RESULT IN A VERY UNSTABLE ENVIRONMENT. VERY WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL SERVE TO SUPPRESS THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON. THUNDERSTORMS WILL FORM ALONG THE FRONT INITIALLY IN NORTH CENTRAL KANSAS WHERE THE MID LEVEL CAP WILL BE WEAKER AND THEN WILL DEVELOP BACK INTO SOUTHWESTERN KANSAS ALONG THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTERS LIKELY WILL BE NEEDED AFTER 400 PM PRIMARILY SOUTH OF A LINE FROM HAYS TO JOHNSON CITY. 01
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM TSTM WND GST LARNED 38.18N 99.10W
07/03/2005 65 MPH PAWNEE KS BROADCAST MEDIA
REPORTED BY KSNW WEATHER LAB
&&
01The Goodland radar (KGLD), 102 km away, was scanning. The volume nearest the first event began at 12:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466664.